MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM; PEDICLE SCREW SPINAL SYSTEM.
Model Number 48230141
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 04/07/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; performed a surgery on a patient back in 2016 using a thoraco-lumbar-iliac screwing from a consignment and a loaner for the iliac part.On (b)(6) 2017, performed a revision surgery on this patient by implanting a cage in anterior and in posterior for a compression layout.Between these 2 dates, a stem of the iliac screwing detached from the stem-stem connector that made the link with lumbar screwing.The surgeon took the opportunity of the revision surgery to put back the iliac lumbar connection in place by changing the stem-stem connector as well as the stem.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: visual inspection of the device show that the device was returned in two pieces, with the blocker disengaged from the connector.No relevant manufacturing issues were identified.Conclusion: the plausible root cause of the event is determined to be a loose construct due to over tightening and rod not being seated in the device.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6548507
Report Number3005525032-2017-00055
Device Sequence Number10895966
Product Code MNH
UDI-Device Identifier04546540602312
UDI-Public(01)04546540602312
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48230141
Device Catalogue Number48230141
Device Lot NumberB45768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2017
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by Manufacturer04/07/2017
Initial Report FDA Received Date05/05/2017
Supplement Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;